Alert archive / Wisconsin / Flash Flood Watches in 2018

Flash Flood Watch 7, NWS La Crosse, WI

October 4, 2018Crawford County, Grant County, Richland County, Wisconsin; Clayton County, Fayette County, Iowa

NWS La Crosse, WI issued this flash flood watch at Oct 4, 2018, 1:58 PM CDT for Crawford County, Grant County, Richland County, Wisconsin; Clayton County, Fayette County, Iowa. It took effect at Oct 5, 2018, 7:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2018, 1:58 PM CDT (18:58 UTC)
In effect from
Oct 5, 2018, 7:00 PM CDT
Expired
Oct 6, 2018, 4:41 AM CDT
In force
10 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Clayton County, IA, Fayette County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 88 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

664 
WGUS63 KARX 041858
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service La Crosse WI
158 PM CDT Thu Oct 4 2018

...Flash Flood Watch for Friday Night into Saturday Morning...

.A band of showers and scattered storms will move through the area
tonight and Friday morning. This rain will further saturate
already wet soils. From Friday night into Saturday morning,
another band of heavy rain will move across the region. This band
will produce 1 to 2 inches with locally higher amounts across
portions of northeast Iowa and southwest Wisconsin. With already 
wet soils, much of this rain will run off into rivers and streams 
which may result in flash flooding and mud slides.

With the heaviest rain expected on Friday night, it will make it 
difficult to tell whether roads are flooded. Do not cross areas
where water covers the road. 

IAZ029-030-WIZ054-055-061-050300-
/O.NEW.KARX.FF.A.0007.181006T0000Z-181006T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette-Clayton-Crawford-Richland-Grant-
Including the cities of Oelwein, Elkader, Prairie Du Chien, 
Richland Center, and Platteville
158 PM CDT Thu Oct 4 2018

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

The National Weather Service in La Crosse has issued a

* Flash Flood Watch for portions of northeast Iowa and southwest 
  Wisconsin, including the following areas, in northeast Iowa, 
  Clayton and Fayette. In southwest Wisconsin, Crawford, Grant, 
  and Richland. 

* From Friday evening through Saturday afternoon

* Heavy rainfall of 1 to 2 inches, locally higher amounts
  possible. Widespread flooding is possible. The bulk of the rain
  will fall on Friday night. 

* If flooding occurs, seek higher ground. Also NEVER cross a
  flooded road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
6 follow-up statements
885 
WGUS63 KARX 050032
FFAARX

Flood Watch
National Weather Service La Crosse WI
732 PM CDT Thu Oct 4 2018

...Flash Flood Watch for Friday Night into Saturday Morning...

.A band of showers and scattered storms will move through the
area tonight and Friday morning. This rain will further saturate
already wet soils. From Friday night into Saturday morning,
another band of heavy rain will move across the region. This band
will produce 1 to 2 inches with locally higher amounts across
portions of northeast Iowa and southwest Wisconsin. With already
wet soils, much of this rain will run off into rivers and streams
which may result in flash flooding and mud slides. There are still
some questions about exactly where the heaviest rain will set up
across the area. Please pay close attention to the latest
forecasts.

With the heaviest rain expected on Friday night, it will make it
difficult to tell whether roads are flooded. Do not cross areas
where water covers the road.

IAZ029-030-WIZ054-055-061-051200-
/O.CON.KARX.FF.A.0007.181006T0000Z-181006T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette-Clayton-Crawford-Richland-Grant-
Including the cities of Oelwein, Elkader, Prairie Du Chien, 
Richland Center, and Platteville
732 PM CDT Thu Oct 4 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of northeast Iowa and southwest Wisconsin, including 
  the following areas, in northeast Iowa, Clayton and Fayette. 
  In southwest Wisconsin, Crawford, Grant, and Richland. 

* From Friday evening through Saturday afternoon

* Heavy rainfall of 1 to 2 inches, locally higher amounts 
  possible. Widespread flooding is possible. The bulk of the 
  rain will fall on Friday night. 

* If flooding occurs, seek higher ground. Also NEVER cross a 
  flooded road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Lawrence
837 
WGUS63 KARX 050850
FFAARX

Flood Watch
National Weather Service La Crosse WI
350 AM CDT Fri Oct 5 2018

...Heavy Rain Possible Tonight, Into Saturday...

.Another round of rain with a few thunderstorms is expected later
this afternoon, persisting into Saturday morning. The rain could
be heavy at times, more so tonight. 1 to locally 2 inches are
expected for portions of northeast Iowa and southwest Wisconsin. 

With already wet soils, much of this rain will run off into 
rivers and streams which may result in flash flooding and mud 
slides. In addition, with the heaviest rain falling tonight, it 
will make it difficult to tell whether roads are flooded. Do not 
cross areas where water covers the road.

There are still some questions about where the heaviest rain will
set up across the area. Please pay close attention to the latest 
forecasts.

IAZ029-030-WIZ054-055-061-051700-
/O.CON.KARX.FF.A.0007.181006T0000Z-181006T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette-Clayton-Crawford-Richland-Grant-
Including the cities of Oelwein, Elkader, Prairie Du Chien, 
Richland Center, and Platteville
350 AM CDT Fri Oct 5 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of northeast Iowa and southwest Wisconsin, including 
  the following areas, in northeast Iowa, Clayton and Fayette. 
  In southwest Wisconsin, Crawford, Grant, and Richland. 

* From this evening through Saturday afternoon

* Heavy rainfall of 1 to locally 2 inches possible. Widespread
  flooding could occur. The bulk of the rain will fall tonight. 

* If flooding occurs, seek higher ground. Also NEVER cross a 
  flooded road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

Rieck

$$
663 
WGUS63 KARX 051618
FFAARX

Flood Watch
National Weather Service La Crosse WI
1118 AM CDT Fri Oct 5 2018

...Heavy Rain Possible Tonight and Saturday Morning...

.Another round of rain with a few thunderstorms is expected
tonight and Saturday morning. The heaviest rain will occur from 
this evening into the early overnight. Rainfall totals of 1 to 
locally 2 inches are expected for portions of northeast Iowa and 
southwest Wisconsin.

With already wet soils, much of this rain will run off into
rivers and streams which may result in flash flooding. With the 
heaviest rain falling at night, it will make it difficult to tell
whether roads are flooded or could be potentially blocked by mud 
slides. Do not cross areas where water covers the road.

There is still some uncertainty on where the heaviest rain will 
fall. There is a potential that the axis of heavy rain could
shift south of the area. Please pay close attention to the latest
forecasts.

IAZ029-030-WIZ054-055-061-060030-
/O.CON.KARX.FF.A.0007.181006T0000Z-181006T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette-Clayton-Crawford-Richland-Grant-
Including the cities of Oelwein, Elkader, Prairie Du Chien, 
Richland Center, and Platteville
1118 AM CDT Fri Oct 5 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH 1 PM SATURDAY...

The Flash Flood Watch continues for

* Portions of northeast Iowa and southwest Wisconsin, including 
  the following areas, in northeast Iowa, Clayton and Fayette. 
  In southwest Wisconsin, Crawford, Grant, and Richland. 

* From 7 PM CDT this evening through 1 PM Saturday.

* Heavy rainfall of 1 to locally 2 inches possible. Widespread 
  flooding could occur. The bulk of the rain will fall tonight. 

* If flooding occurs, seek higher ground. Also NEVER cross a 
  flooded road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Boyne
901 
WGUS63 KARX 051945
FFAARX

Flood Watch
National Weather Service La Crosse WI
245 PM CDT Fri Oct 5 2018

...Heavy Rain Possible into Saturday Morning...

.Another round of rain with a few thunderstorms is expected into 
Saturday morning. The heaviest rain will occur from this evening 
into the early overnight. Rainfall totals of 1 to locally 2 inches
are expected for portions of northeast Iowa and southwest 
Wisconsin.

With already wet soils, much of this rain will run off into
rivers and streams which may result in flash flooding. With the
heaviest rain falling at night, it will make it difficult to tell
whether roads are flooded or could be potentially blocked by mud
slides. Do not cross areas where water covers the road.

There continues to be some uncertainty on where the heaviest rain
will fall. There is a potential that the axis of heavy rain could
shift south of the area. Prepare to seek higher ground if a 
warning is issued.

IAZ029-030-WIZ054-055-061-060345-
/O.CON.KARX.FF.A.0007.181006T0000Z-181006T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette-Clayton-Crawford-Richland-Grant-
Including the cities of Oelwein, Elkader, Prairie Du Chien, 
Richland Center, and Platteville
245 PM CDT Fri Oct 5 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH 1 PM Saturday...

The Flash Flood Watch continues for

* Portions of northeast Iowa and southwest Wisconsin, including 
  the following areas, in northeast Iowa, Clayton and Fayette. 
  In southwest Wisconsin, Crawford, Grant, and Richland. 

* From 7 PM CDT this evening through 1 PM Saturday.

* Heavy rainfall of 1 to locally 2 inches possible. Widespread
  flooding could occur. The bulk of the rain is expected from this
  evening into the early overnight.

* If flooding occurs, seek higher ground. Also NEVER cross a 
  flooded road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Boyne
035 
WGUS63 KARX 060203
FFAARX

Flood Watch
National Weather Service La Crosse WI
903 PM CDT Fri Oct 5 2018

...Heavy Rain Possible into Saturday Morning...

.Another round of rain will work across the area overnight,
possibly heavy at times. The greatest risk for heavy rain will be
across Clayton and Grant Counties, where local amounts of 1 to 2
inches are possible. However, the potential does exist for the
heaviest rain to slide south of this area overnight. Still, remain
alert to the possibility of flooding if heavy rains develop. 

IAZ029-WIZ054-055-060315-
/O.CAN.KARX.FF.A.0007.000000T0000Z-181006T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette-Crawford-Richland-
Including the cities of Oelwein, Prairie Du Chien, 
and Richland Center
903 PM CDT Fri Oct 5 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northeast Iowa and
southwest Wisconsin has been cancelled. The risk for heavy
rainfall has diminished overnight. 

$$

IAZ030-WIZ061-061200-
/O.CON.KARX.FF.A.0007.000000T0000Z-181006T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clayton-Grant-
Including the cities of Elkader and Platteville
903 PM CDT Fri Oct 5 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

The Flash Flood Watch continues for

* Clayton County, Iowa and Grant County, Wisconsin
 
* Through Saturday afternoon

* Heavy rainfall of 1 to locally 2 inches is possible overnight.
  If those amounts are seen, flash flooding could develop. Remain
  alert overnight.
 
* If flooding occurs, seek higher ground. NEVER drive through
  flooded areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

Monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

Lawrence
934 
WGUS63 KARX 060941
FFAARX

Flood Watch
National Weather Service La Crosse WI
441 AM CDT Sat Oct 6 2018

...Flash Flooding Threat Has Passed...

.Most of the heavy, flooding rains fell south of the area 
overnight. Although light rain will continue into the early 
morning hours, the flash flooding threat has ended. Therefore, 
the flash flood watch has been cancelled. 

IAZ030-WIZ061-061045-
/O.CAN.KARX.FF.A.0007.000000T0000Z-181006T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clayton-Grant-
Including the cities of Elkader and Platteville
441 AM CDT Sat Oct 6 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northeast Iowa and
southwest Wisconsin has been cancelled. 

$$

Baumgardt

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Oct 4, 12:48 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Oct 4, 12:48 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1248 PM CDT Thu Oct 4 2018

.SHORT TERM...(Today and tonight)
Issued at 325 AM CDT Thu Oct 4 2018

Main short-term fcst concerns are the much cooler temps today
then quickly returning rains chances tonight.

Data analysis at 06z had the strong cold front that was returning
autumn to the region was already crossing Lk MI and pushing south
across IL/MO. The strong/gusty NW winds behind the front were
already diminishing as the pressure rise, cold advection and
downward flux of momentum were weakening. Temps continue to quickly
fall across the area. After highs in the 80s for much of the area
late Wed afternoon, temps in the upper 30s were already knocking at
the door on the NW side of the fcst area.

Model runs of 04.00z initialized well. Solutions remain similar with
shortwave ridging to quickly move across the region today then for
the next stronger bundle of shortwave energy in the SW flow aloft to
lift into IA/MN/WI tonight. Short-term fcst confidence is generally
good this cycle.

For the short-term, the brisk NW winds continue to quickly diminish
early this morning as the gradient relaxes and the strong pressure
rise/subsidence weakens and moves east of the area. By mid-day,
winds to be rather light as the sfc-850mb ridge axis moves across
MN/WI. A reasonable amount of sunshine expected, at least thru mid
day as the lower level anti-cyclonic flow out of the high keeps the
strato-cu to a minimum. However, the sunshine does not look to last
thru the day as weak shortwave energy thru the SW flow is progged to
quickly spread some lift and moisture in the 600-400mb layer NE and
across the region this afternoon. per model soundings, diurnal
mixing appears limited to about 900mb, with mixed 925mb temps
supporting highs in the low-mid 50s.

Moisture continues to deepen tonight as the stronger shortwave
lifts toward/into the region. PW values over the area by later
tonight rise to above an inch. Much of this moisture is above
700mb thru the evening then above 850mb overnight. Lift progged to
be more moderate and mid/upper level, while MUCAPE remains quite
small or non- existent across the area. Will keep TSRA mention to
a minimum tonight. Stronger moisture transport tonight is more in
the 700mb layer until it lowers into the 900-700mb layer closer to
Fri morning. All this plus some increase of mid level flow to
keep mainly SHRA progressive and rainfall amounts thru 12z Fri on
the lighter side.

.LONG TERM...(Friday through Wednesday)
Issued at 325 AM CDT Thu Oct 4 2018

For Friday thru Saturday night: main fcst concerns are SHRA/TSRA
chances thru the period and potential for heavy rain centered on Fri
night.

04.00z models in decent agreement for one shortwave to barely clear
the region Fir morning before the next one thru the flow is taking
aim at MN/IA/WI for later Fri/Fri night. Flow to then buckle/hgts
rise ahead of longwave troughing deepening over the western CONUS
Sat/Sat night. Fcst confidence for Fri thru Sat night is average to
good.

Passing shortwave Fri morning takes the bulk of the moisture above
700mb with it, but sfc-700mb layer is left rather moist with
continuing weak-mdt lower level thermo-dynamic forcing in the layer.
More of a drizzle signal much of Fri but will leave precip mention
as the SHRA chances. MUCAPE is progged to increase into the 250 j/kg
range across the south end of the fcst area Fri afternoon as lower
level thermo-dynamic forcing starts to increase ahead of the next
stronger shortwave coming quickly across the northern plains.
Continued with some TSRA chances across the south half of the fcst
area Fri afternoon. Stronger 850-700mb moisture transport spreads
across the SE portions of the fcst area Fri night with approach/
passage of the shortwave and an increase of lower-mid level F-gen
convergence. Moisture transport pulls an airmass with PW values of
1.5 to 2 inches into the SE end of the fcst area Fri night. Models a
bit at odds with timing/placement but potential for locally heavy
rains somewhere across the SE 1/3 to 1/2 Fri night. Even with some
model detail differences, rain chances in the 70-90+% range over the
SE 2/3 of the fcst area Fri night look good. Passing shortwave and
sfc wave/front shunt the bulk of the moisture transport south of the
fcst area for Sat/Sat night with another cool/dry Can high to build
in. Much of the area looking to catch a break from the rain chances
Sat/Sat night.

For Sunday thru Wednesday (days 4 to 7): main fcst concerns this
period are SHRA/TSRA chances and heavy rain/flooding threat later
Sunday thru Tue night.

Medium range model runs of 04.00z maintain reasonable agreement as
strong/deep longwave troughing remains nearly stationary over the
western half of the CONUS, setting up nearly meridional flow aloft
thru the mid/upper MS river valley. Plenty of detail differences as
usual in a day 4-7 period, but overall fcst confidence for Sun-Wed
is average to good this cycle.

This period continues to set up with rather high SHRA/TSRA
chances, especially later Sun thru Tue night. The deep southerly
flow thru the central CONUS pulls a 1.5 to 2 inch PW airmass (2-3
std deviations above normal) northward into the area Sun with
this airmass to then remain into Tue night. As shortwaves ripple
northward thru the flow and the area east of sfc thru 700mb
troughing in the plains, rounds of SHRA/TSRA expected across much
of the Upper Midwest, starting Sun afternoon and continuing into
at least Tue night (ECMWF slower and would continue higher
SHRA/TSRA chances thru Wed). Given the timing/detail differences,
model/ensemble consensus rain chances in the 60-80% range much of
Sun afternoon thru Tue evening good for now. Any TSRA in this
environment will be efficient rain makers with a heavy rain
threat. The prolonged nature of the heavy rain threat this period
is the real danger for flooding. Model precip totals from Sun
night thru Tue night of as much as 2 to 5 inches, somewhere across
our landscape already plenty wet from recent rains. Will continue
to message the threat/danger of potentially significant flooding
next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1248 PM CDT Thu Oct 4 2018

The clouds will be on the increase this afternoon as a low
pressure system approaches the region from the Central Plains.
The clouds will be mainly MVFR through 05.10z and then drop down
int the MVFR/IFR range on Friday morning.

Showers and scattered storms will move into the TAF sites tonight,
but not anticipating any visibility restrictions from them. With
the storms being scattered, did not include any timing on them at
this time.

&&

.HYDROLOGY...
Issued at 325 AM CDT Thu Oct 4 2018

The next chance for flooding rains looks to be on Friday night
across roughly the SE 1/3 of the fcst area including SW WI and parts
of NE IA. PW values climb to 1.5 to 2 inches and warm cloud depths
will be around 4 km. This will make any TSRA efficient rain makers
and result in the threat for heavy rain, and flooding, in areas that
do not need any more rain for a while.

From Sunday afternoon into Wednesday, the models continue to show
precipitable water values of 1.5 to 2 inches advecting northward
across the region and warm cloud layer depths of 3.5 to 4 km. This
will again be favorable for any TSRA to be efficient rain makers and
a potential prolonged period of higher rain chances as a series of
low pressure systems lift N/NE through the region. With a wet
ground, repeated rounds of rain - especially heavy - would result in
flooding. It could be considerable and widespread - flash flooding
and river flooding alike. Rivers prone to rapid rises will be very
susceptible to very fast rises resulting in flooding in just a
matter of a few hours.

A dangerous rainfall setup certainly, and it bares paying close
attention to SHRA/TSRA and rainfall fcsts for the next several days.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION...Boyne
HYDROLOGY....RRS
Hazardous weather outlook, Oct 4, 2:37 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
237 AM CDT Thu Oct 4 2018

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-051200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
237 AM CDT Thu Oct 4 2018

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

There are slight chances for thunderstorms tonight over portions
of northeast Iowa and far southwest Wisconsin. Severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible from Friday afternoon through Sunday
afternoon mainly south of Interstate 90. The main threats are
locally heavy rain and lightning.

Looking farther ahead, periods of showers and storms will
continue Sunday night through Wednesday. The threat for
widespread heavy rain increases, as does the potential for more
flooding.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Wetenkamp

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 7:05 PM CDTSpecial Weather StatementARXBuffalo40 min
Oct 3, 7:33 PM CDTSpecial Weather StatementARXBuffalo, Trempealeau27 min
Oct 3, 7:38 PM CDTSpecial Weather StatementARXClark67 min
Oct 3, 8:01 PM CDTSpecial Weather StatementARXJackson59 min
Oct 3, 8:25 PM CDTSpecial Weather StatementARXCrawford, Richland80 min
Oct 3, 8:31 PM CDTSpecial Weather StatementARXMonroe44 min
Oct 3, 8:42 PM CDTSpecial Weather StatementARXAdams, Juneau63 min
Oct 3, 8:48 PM CDTSpecial Weather StatementARXGrant72 min
Oct 3, 7:58 PM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette77 min

Nearby

Flash Flood Watches in Wisconsin, 2018Flash Flood Watches in Iowa, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.